MAUDE Adverse Event Report: AVANOS MEDICAL INC. TUOHY EPIDURAL NEEDLE 25EA/BOX-18324; PAIN MANAGEMENT KITS/TRAYS/NEEDLES

AVANOS MEDICAL INC. TUOHY EPIDURAL NEEDLE 25EA/BOX-18324; PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Model Number 18324
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of 14-apr-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported via fda medwatch / fda user facility reports mw report mw5172266 and the following information was provided: during a routine l4 l5 lumbar epidural steroid injection using a 20-gauge, 4.5-inch spinal needle, i observed that the needle fractured near the hub during advancement, leaving a portion of the needle retained in the patient's soft tissue.Under sterile technique and fluoroscopic guidance, doctor (dr.) carefully located and successfully removed the retained needle fragment.The patient remained stable and cooperative throughout the procedure.No sedatives or additional interventions were required.

Brand Name
TUOHY EPIDURAL NEEDLE 25EA/BOX-18324
Common Device Name
PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
+1(470)448-5487
MDR Report Key24903969
Report Number2026095-2026-00031
Device Sequence Number15921191
Product Code BSP
UDI-Device Identifier00193493905812
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18324
Device Catalogue Number18324
Device Lot Number30350230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale